4 doctors weighed in:

Are triptans contraindicated w/ snri/ssri's?

4 doctors weighed in
1 doctor agrees

In brief: Serotonin syndrome

The actual risk of serotonin syndrome remains extremely low when using triptan and antidepressants.
As patients with migraines, also have co morbidities like depression, we use this combination often.

In brief: Serotonin syndrome

The actual risk of serotonin syndrome remains extremely low when using triptan and antidepressants.
As patients with migraines, also have co morbidities like depression, we use this combination often.
Dr. Priyanka Chaudhry
Dr. Priyanka Chaudhry
Thank
Dr. Alan Ali
Psychiatry

In brief: Triptans/SRIs

Triptans are serotonin receptor agonists, hence cause increase serotonin.
The ssri/snris are serotonin reuptake inhibitors, hence also raise serotonin. End result, depending on dose & how often used, is possibility of serotonin syndrome. Caution is needed if combination.

In brief: Triptans/SRIs

Triptans are serotonin receptor agonists, hence cause increase serotonin.
The ssri/snris are serotonin reuptake inhibitors, hence also raise serotonin. End result, depending on dose & how often used, is possibility of serotonin syndrome. Caution is needed if combination.
Dr. Alan Ali
Dr. Alan Ali
Thank
1 comment
Dr. Gregg Friedman
Gregg L. Friedman MD Psychiatrist agrees
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
34 years in practice
973K people helped
Continue
111,000 doctors available
Read more answers from doctors